Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Took probiotics for diarrhoea. Have mucous in loose stools

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I thought my diarrhea was gone after taking supermarket probiotics. Now, I have mucous in loose stools. What can I do?
Posted Sat, 2 Nov 2013 in Digestion and Bowels
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer:
A short course of anti-amoebic drugs will cure it

Detailed Answer:

Thanks for your query. I appreciate your concerns.

You have not mentioned the duration and frequency of diarrhea; if associated with abdominal cramps, nausea, vomiting, acidity low grade fever; history of chronic anxiety/mental stress.

Nevertheless, from the brief information provided, the possibilities are :-

* Mucus-stained diarrhea of short duration is most likely be amoebic or giardia infection. In that event, a short course of anti-amoebic drugs, such as Metronidazole or Tinidazole will cure the diarrhea.

* Further, if you have been having frequent episodes of mucus-stained loose stools, associated with acidity(burning sensation in stomach, nausea or occasional vomiting, it can be due to H.pylori infection. A 10 days' course of anti-H.pylori course will relieve you of diarrhea.

* Lastly, in the presence of associated chronic anxiety/mental stress, Irritable bowels would be the obvious diagnosis.

You may consult your doctor, who will prescribe most effective drugs in appropriate doses.

Hope I have answered your question. If you have further clarification, I will be happy to reply.

Wish you a speedy recovery and good health.


Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor